Dec 16, 2007
If someone were to start meds today, how likey would Lipoatrpohy/Lipodystrophy affect them given the current newer drugs?
| Response from Dr. Henry
Good question. For the newer regimens I assume that the "nuke" backbone would generally be either tenofovir/FTC (truvada) or abacavir /3TC (epzicom) and that the 3rd drug would be efavirenz/nevirapine or a boosted PI. The rates of significant fat gain or loss with those regimens appear low over the first several years of use (? < 10% would be be guess). More data is still needed including very long term observation and comparison studies. I am seeing much less development of treatment linked fat problems now then even just several years ago-a welcome development! KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.